Show ratings & reviews for
- Type 2 Diabetes Mellitus (449 reviews)
- Other (12 reviews)
3.4 Overall Rating
Share Your Experience
Show ratings & reviews for
55 People found this comment helpful
I'm maxed out on metformin (850 mg 3x/day) and glyburide (5mg 4x/day). Januvia, even without the other 2 meds, had my readings in the desired ranges in a day. It's only been 5 days, but so far VERY GOOD! Thanks!
8 People found this comment helpful
My blood sugar reading soared above 200. Tried letting system get used to meds but never was effective in lowering blood sugar reading in fact reading got worse.
This medication did help to lower my A1C, but for 10 months that I was on this drug, I kept having severe upper respiratory issues. Throat, chest, nasal passage way itched severely (from inside). The amount of mucous that was coming from my body was unbelievable. It took me this long to figure out what was wrong with me. I stopped taking this drug less than a week ago. I'm on my forth round of antibiotics and Prednisone in the last few months. I literally felt like I was dying, loss a ton of sleep from coughing severely all night and day. Worst experience ever with a drug. I am starting to feel a little better since DC this drug.Read More Read Less
I wrote already but didnt find here so Iam writing again. It s such a worst medicine that any medicine is supposed to treat the disease. But my diabetes levels increased instead of reducing And added to that severe side effects in 3 days of starting.
This is the worst medicine I have taken in my life. Sugar level increased drastically within 4 days of starting and side effects made me sick.
been on this med for almost a year. seem to work okay. blood sugars have been in range most of the time, occasionally I have high readings. have to watch what I eat, make sure I have protein and watch my carbs
I'm 75, weigh 138, 5'10", A1C 6.2 - 6.7 with 2mg Glimepiride + 2000mg metformin. Dr switched me to Januvia 100mg + 2000mg metformin. Blood sugar went out of control from day 1. Over 200 daily average (I test 7 times/day). Morning Fasting went from 115 to 226. Nine fhours of vomiting and diarhhea on second day. Nauseous every day for two weeks. Lost 5 lbs in two weeks--I need to gain weight. Stopped after day 14. Very bad drug for me. Dr now wants me to try another miracle drug: Farxiga. Don't think so as I will need a loan from Warren Buffet to buy it.Read More Read Less
It has stopped me from having the highs and lows from my diabetes.
I have been taking 2000 mg metforming for 9 years when it started not working well,, initial A1C 9.4 went to 7 with metformin. after year 9 it went above 7 and slowly creeped toward 8, I started 25 mg Januvia 2 years ago adn it worked immediatly with the metformin to bring my A1C down from 7.8 to 6.4 and I lost 4 lbs. my doctor added a Blood pressure pill at that time also 2 years ago since my kidney function started to show signs of failure. Now at 1.1 they are marginal and he wants me off the metformin. He prescribed the Jardian to replace the metformin. But the Jardian is bad for my kidneys according to the data sheet it's worst than the metformin. I'm going to see a kidney doctor before I start that but I like the Januvia and the junuvia site has coupons for 12 months from $100/90 days to $5/90 days ,, so use the vendors coupons they are the best. And don't overmedicate the Januvia, my doctor wanted to start me on 50 mg,, but I wanted 25 lowest dose and it's working fine. Read More Read Less
I have been taking 100mg of Januvia a day for a little over a month now. Since day one, I have had severe diarrhea up to 17 times a day, mostly bile. The side effects are no joke. I have had severe headaches, joint pain, abnormal heart beat, severe abdominal pain, my energy is completely wiped out, irritability, uneasy sleep, vomiting. It's the worst drug I have ever used. I have been beyond miserable. I have just today decided to not take Januvia and suddenly my diarrhea has slowed down, my headache is going away, my joints are still aching, but it is easing as well. I only took this medication because my NP convinced me it's safe. I didn't trust it and from now on, considering the outcome, I will listen to my instincts. I am close to pancreatitis, so I am now fasting for two days, and will be on a liquid diet for nearly a week. So not worth it. I have never in my life been so sick.Read More Read Less
Side effects experienced with januvia: Extreme tachycardia, trouble breathing, chest pressure and chest feeling heavy. Face pressure. Feeling like someone was choking me. Swelling feet, ankles and legs. Numbing & tingling in right arm and thrifty jaw. Nausea. Chest fluid. Feeling like I was going to have a heart attack. Horrible non stop fast and slow heartbeats and skipping or adding beats. Made me exhausted and sick feeling for weeks. Additional Comments about januvia: Didn’t know this had a black box warning and could cause heart failure. I hope there’s no lasting damage done to my heart. Terrible medication. I was going into heart failure. Stopped it today and no more tachycardia or chest pain. Fluid in my lungs as flem is coughing up. Dangerous medication !!! Read More Read Less
Been taking this 1 time a day for a couple years along with Metformin 2 x day. It did bring my daily blood test down; however my monthly cost went from $0 to $123 with the donut hole. I couldn't afford it when it first went up and my blood count went way up (in 300-400 range). I am going to see a new endroconologist in 10 days. My last A1C was 13.7 and my NP put me on insulin right away. Insulin had been advised on my last visit several months ago, but I refused. I have gotten extremely forgetful in the past few years and don't know if it is the januvia (only new med besides 2 months on insulin) or family history. My gram, mom and aunt all had dementia. Read More Read Less
My only negative side effects have been extreme constipation which may be enough to stop. I’m only on 25mg but it started after taking.
I took this drug for one month. Each week I became more and more forgetful and my ability to reason was gone. By the fourth week I was presenting with stroke like symptoms. My husband took me to the emergency room where I was immediately admitted. I was taken off this drug and within a few days, all symptoms were gone.
Just 2 weeks ago, endocrinologist recommended to take in morning; glympermide and 500 Metformin in evening. I'm a delayed reaction person: took 2 weeks before my body hit the wall. Severe muscular and spinal pain, (I have other health problems not related to Type 2) plus hips felt like i was drop-kicked by a donkey. Overall symptoms in my joints as if i had a flu. I'm done. Don't need someone ruining my life. MY new normal blood sugar WILL be 160-250. Because i say so. This is ridiculous with the pills being pushed. My A1c went down to 6 on Metformin 2x a day, morn and evening. (reduced Met because of severe diarrhea: NOW i'm severely constipated on Januvia!) I changed ALL my eating habits and lost 20 lbs. My next goal is the exercise, so I'm sure the blood sugar will be leveled out a little more. And if it DOESN'T, I'm fine with that: will just keep making better food choices and do the best i can with my own circumstances. As far as I'm concerned, what's going on out here on this continent is "Medical Vampirism": the health industry sticks its fangs into your neck and drains your blood and your money till you are dead. Just sayin.......Read More Read Less
no side effects so far taking this medication
My a1c was 9.6, I had taken 100mg. for 3 months. Its 6.1 after taking half pill for the next 3 months it went to 5.1. No side effects so far. I walk 1.25 miles daily and try my best to have a 60 carb or less intake. Having had Sepsis shock two and a half years ago. I have to keep a close eye on kidneys do to the loss of 50%. But numbers are looking good. Thank God!
After 2 weeks I developed severe case of dysentery diarreah went through 30 pairs of underwear overnight could not stop crapping in my underwear in bed at night woke up vomiting dry heaves, dizzy, sweating shortness of breath, too weak to go to ER I called an ambulance and received an IV drip with morphine to stop the severe pain of stomach cramps which incapacitated me. Spent 2 days in the hospital. Felt like I had a heart attack. I almost died. The diarreah dehydrated me left me weak as a kitten for weeks.Read More Read Less
I was taking Janumet (Januvia Metfomin 50-500 mg)twice a day more than 4 years. Initially, my A1C1 was 10.8 and less than one year with this medicine, food control and light exercises my A1C1 dropped close to 6. Past 3-4 years my A1C1 was 6.1 to 6.3. In December 2017 my insurance stopped paying for Janumet. Now I am taking 100 mg of Januvia once a day and Metformin 500 mg twice a day. This is really not working. With food control and exercises my A1C1 is now more than 7 and fasting blood sugar is always more than 160. I am trying to get my old medicine again. I recommend Janumet but not Januvia.Read More Read Less
This drug almost killed me! My entire body was numb and tingling for 3 months. I was in ER twice, admitted once ,had thousands of dollars in test and I am happy they were all normal. Once I stopped the drug it took 3 months for the symptom's to stop and co away! I did report this to the drug company.
The opinions expressed in WebMD User-generated content areas like communities, reviews, ratings, or blogs are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. User-generated content areas are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions.Read More